Arkansas, 2012Flash Flood in Arkansas, July 9, 2012
July 9, 2012 · NWS SHV · 1 event in 1 county or zone
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Southwest Arkansas during the afternoon of July 9th. Some flash flooding was reported in Columbia County, Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very tropical airmass, weak surface boundaries and disturbances aloft resulted in very sufficient rain producers across Southwest Arkansas during the afternoon of July 9th. Some flash flooding was reported in Columbia County, Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 2:34 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 9, 2:34 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT MON JUL 9 2012
.DISCUSSION...
UNSETTLED PATTERN IS EXPECTED TO CONTINUE FOR MUCH OF THE NEXT
WEEK. BIGGEST CHANGES WITH THIS PACKAGE WERE AN ATTEMPT TO FINE
TUNE POPS. UPPER LEVEL WAVE OVER SE AR/NW MS PROVIDED MORE THAN
ENOUGH SUPPORT TO IGNITE MORE CONVECTION IN THE RICH TROPICAL
AIRMASS THAT REMAINS IN PLACE. PW VALUES OF WELL OVER 2 INCHES
COMBINED WITH WEAK STEERING FLOW ALOFT HAVE RESULTED IN QUITE
EFFICIENT RAIN PRODUCERS AND SOME LOCALLY HEAVY RAINFALL AMOUNTS.
THERE REMAINS A THREAT FOR ISOLATED WIND DAMAGE DUE TO OUTFLOW
WINDS AS TSTMS COLLAPSE. SIMILAR SITUATION WILL LIKELY BE IN
PLACE FOR TUESDAY...WITH THE BEST CHANCES FOR RAIN SOUTH AND EAST
OF INTERSTATE 30.
FCST BECOMES A BIT MORE UNCERTAIN BY LATE TUESDAY AND INTO
WEDNESDAY AS A WEAK COLD FRONT MOVES SE INTO THE CWA. THE FRONT
SHOULD HELP TO SERVE AS ANOTHER FOCUS MECHANISM FOR SHWRS AND
TSTMS. RAIN CHANCES MAY BE A BIT LOWER IN SE OK/ADJACENT AREAS OF
SW AR/NE TX AS SOMEWHAT DRIER AIR WILL BE IN PLACE BEHIND THE
FRONT. THE FRONT IS EXPECTED TO BECOME STATIONARY SE OF I-30 AND A
SERIES OF WEAK UPPER DISTURBANCES SHOULD TRIGGER CONVECTION ACROSS
THE AREA JUST ABOUT EVERY DAY THROUGH FRIDAY. RAIN CHANCES SHOULD
BE LOWER DURING THE OVERNIGHT HOURS DUE TO THE LOSS OF DIURNAL
HEATING.
MODEL GUIDANCE SUGGESTS THE CWA WILL REMAIN IN A BIT OF DEAD SPOT
IN THE UPPER FLOW WITH A LARGE RIDGE OVER THE WRN CONUS AND A
LARGE TROUGH OVER THE NE CONUS AND INTO CANADA. WEAK UPPER WAVES
AND SEA BREEZE ACTIVITY WILL PROVIDE CONTINUED RAIN CHANCES
THROUGH MUCH OF THE EXTENDED PERIODS...PRIMARILY ACROSS THE SE
HALF OF THE CWA.
TEMPERATURE FCST WILL BE HIGHLY DEPENDENT ON CLOUD COVER AND THE
PRECIP. GIVEN THE TIME OF YEAR...TEMPS CAN WARM RATHER QUICKLY
EVEN WITH ONLY A 2 TO 3 HOUR BREAK IN THE CLOUDS. ON THE FLIP
SIDE...RAINFALL CAN PROVIDE A DRAMATIC COOLING EFFECT. ON THE
WHOLE...OVERNIGHT LOWS SHOULD PERSIST IN THE LOW 70S AND KEPT
HIGHS SLIGHTLY BELOW GUIDANCE/CLIMO DUE TO THE CLOUDS AND RAIN. /09/
&&
.AVIATION...
SCATTERED TSRA ACTIVITY BEING OBSERVED ON RADAR THIS AFTERNOON. THIS
ACTIVITY WILL PERSIST INTO THE 00Z ISSUANCE...BUT SHOULD BEGIN TO
DECREASE SHORTLY AFTER SUNSET. TSRA ACTIVITY WILL CAUSE FLIGHT
CATEGORIES TO TEMPORARILY GO DOWN TO IFR/LIFR CONDITIONS AT AREA
TERMINALS WHERE THEY OCCUR. WE WILL CONTINUE TO JUDICIOUSLY USE VCTS
AND TEMPO GROUPS FOR ANY STORMS THAT APPROACH TERMINAL AIRSPACE
ACROSS THE AREA. THERE WILL BE VERY LITTLE MOVEMENT WITH THESE
STORMS...SO THEY MAY LINGER AT TERMINALS FOR A WHILE. LIGHT AND
VARIABLE WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE
PERIOD...EXCEPT STRONG AND GUSTY NEAR ANY TSRA ACTIVITY. VSBY
CONCERNS WILL REMAIN PRIMARILY TIED TO THE TSRA ACTIVITY. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 89 73 87 71 / 50 60 50 50 40
MLU 72 89 72 88 72 / 50 60 50 60 50
DEQ 71 87 70 89 70 / 50 50 40 30 20
TXK 72 88 71 88 70 / 50 60 40 40 30
ELD 71 87 71 86 70 / 50 60 50 60 40
TYR 73 88 72 88 72 / 50 60 50 50 30
GGG 73 88 73 88 71 / 50 60 50 50 40
LFK 72 88 72 88 73 / 50 60 50 50 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
09/11
Hazardous weather outlook, Jul 9, 10:53 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT MON JUL 9 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1153 AM CDT MON JUL 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND
TONIGHT. STORMS MAY BE SLOW MOVING...WHICH COULD LEAD TO LOCALLY
HEAVY RAINFALL. IN ADDITION...STRONG GUSTY WINDS WILL BE POSSIBLE
IN A FEW OF THE STRONGER STORMS...WHICH COULD RESULT IN TREE AND
POWER LINE DAMAGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK COLD FRONT WILL MOVE INTO THE FOUR STATE REGION TUESDAY
AND BECOME STATIONARY. THIS FRONT WILL SERVE AS A FOCUS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NEXT SEVERAL DAYS. A
FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND
STRONG WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND
GUSTS...STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR
TONIGHT.
09
In the hours before
Special weather statement, Jul 9, 3:17 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT MON JUL 9 2012
TXZ149-092145-
CHEROKEE-
417 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
JACKSONVILLE...MAYDELLE...PONTA AND RUSK...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JACKSONVILLE...MOVING SOUTH AT 5
MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 9, 3:19 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT MON JUL 9 2012
OKZ077-TXZ096-092145-
MCCURTAIN-RED RIVER-
419 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF IDABEL...OR 14
MILES WEST OF BROKEN BOW...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 9, 3:21 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT MON JUL 9 2012
ARZ059>061-070>072-092145-
COLUMBIA-HEMPSTEAD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-
421 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE...LITTLE RIVER...MILLER AND
NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...FOUKE...FULTON...GARLAND...GENOA...LEWISVILLE...
MANDEVILLE...STAMPS...TEXARKANA AND WALDO...
AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FULTON TO
6 MILES NORTHWEST OF LEWISVILLE TO 6 MILES SOUTHWEST OF
WILLISVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
HOPE TO 6 MILES NORTHWEST OF LEWISVILLE TO 7 MILES NORTHWEST OF
WALDO...MOVING WEST AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
09Special weather statement, Jul 9, 3:44 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT MON JUL 9 2012
LAZ001-010-TXZ151-092215-
CADDO-DE SOTO-PANOLA-
444 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BETHANY...KEATCHIE...SPRING RIDGE...FRONT AND MIDYETT...
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF DEBERRY...OR 17 MILES
SOUTHWEST OF SHREVEPORT...MOVING SOUTH AT 5 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Jul 9, 3:56 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 PM CDT MON JUL 9 2012
TXZ096-108>110-124-125-092300-
CAMP-FRANKLIN-RED RIVER-TITUS-UPSHUR-WOOD-
456 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER...TITUS...UPSHUR...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...HAGANSPORT...LEESBURG...MOUNT PLEASANT...MOUNT
VERNON...NEWSOME...PITTSBURG...PLEASANT GROVE...PURLEY...
QUITMAN...ROSEWOOD...SCROGGINS...WILKERSON AND WINNSBORO...
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEWSOME...OR NEAR LEESBURG. A
SECOND STRONG THUNDERSTORM WAS LOCATED NEAR TALCO. BOTH STORMS ARE
MOVING SOUTHWEST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
09Special weather statement, Jul 9, 4:13 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT MON JUL 9 2012
OKZ077-TXZ096-097-092300-
BOWIE-MCCURTAIN-RED RIVER-
513 PM CDT MON JUL 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...BOXELDER...CLARKSVILLE...DE KALB AND
MANCHESTER...
AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF IDABEL...OR 17 MILES
SOUTH OF BROKEN BOW...MOVING SOUTHWEST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Flash Flood, Columbia
- When
- July 9, 4:16 PM CST to 7:15 PM CST
- Where
- Columbia County, 1.78 mi WNW of Agricultural School to 2.72 mi SW of Magnolia
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 33.294, -93.256
Some cars were flooded and water was beginning to enter a few businesses in downtown Magnolia, Arkansas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, July 9 to 11, 20121 death · 1 injured · 1 event
- Hail and Lightning Strike in Florida, July 9, 2012$750,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, July 9, 2012$271,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 9, 2012$121,000 · 50 kt wind · 14 events
- Flash Flood in Louisiana, July 9, 2012$100,000 · 1 event
- Hail and Damaging Winds in North Carolina, July 9, 2012$50,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, July 9, 2012$23,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Georgia, July 9, 20121 injured · $8,000 · 1 in hail · 5 events
- Flash Flooding and Hail in Texas, July 9 to 12, 2012$200 · 1.5 in hail · 13 events
- Damaging Winds in Idaho, July 9, 2012$14,000 · 68 kt wind · 2 events
- Damaging Winds in South Carolina, July 9, 201250 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, July 9, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386988.